Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swelling and redness on the leg post a tibial plateau fracture?

Answered by
Dr.
Dr. Ahmed Aly Hassan

Orthopaedic Surgeon

Practicing since :2002

Answered : 441 Questions

default
Posted on Wed, 22 Mar 2017 in Bones, Muscles and Joints
Question: I had extensive surgery due to a tibial plateau fracture...screws and titanium plates in late September. I am still experiencing severe swelling in the injured leg with warmth and some redness. I have been using compression stockings but they just seem to irritate the skin and do not seem to be helping the swelling. Am I far enough along to not be concerned about a blood clot?
doctor
Answered by Dr. Ahmed Aly Hassan 1 hour later
Brief Answer:
please begin with 2 aspirin pills /day and do blood investigations and Doppler U/S

Detailed Answer:
Hi, Mrs . XXXXXXX
I'm Dr Ahmed Aly,
Thanks for using HealthcareMagic,
I've gone through your question and understand your concerns ..

In my opinion, in any surgery involving fixations requires the very good care of the hematological state pre, intra and as well as post operative treatments of thrombolytics .

From your given history, there wasn't any mention of any kind of such drugs. So, I think you may need a Doppler Ultrasonography to rule out any kind of clot or DVT ( deep vein thrombosis) which is a very common and severe complication, please discuss with your physician about it.

For now, 2 aspirin pills after breakfast will be fine till you do your blood investigations like CBC , INR , PT , aPTT to make sure you are in the safe zone (please get them done at the earliest to be on the safer side).

Keep on gentle massaging and elevation to prevent any further swelling .

Hope this was helpful. Wish you good health,
Any further clarifications, feel free to ask.
Best Wishes


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Aptt

doctor1 MD

i had a pacemaker installed in february . never any issue however i was paddle boarding and had to paddle hard against the wind to get home.... my hand and my arm to my shouder swelled . i was x rayed . cat scaned and sonagram no issue they gave...

doctor1 MD

How do i stop a nosebleed

doctor1 MD

I am 77 years old and in relatively good health but I am having terrible problems with bruises. What can be done to reduce these.

doctor1 MD

My Grandson 2 yrs 4 months old has the problem of nose bleeding . I had consulted Dr Arvind Shenoi. He had suggested certain blood tests. The relevent results are the APTT was 40.0 sec while Thrombin time was 17.3 sec. To this Dr Shenoi opined that the APTT is slightly prolonged but Thrombin is normal. He suggested that I should consult you for an opinion. I shall be grateful for a response from you. Reports are also uploaded.Thanks and regards S Mitra mob: 0000

doctor1 MD

hello,
I have a positive lupus anti coagulant, was diagnosed 4 years ago after my third M/C ... I have been on aspirin since then , I had an APTT test 3 months ago and result reading was 55, and had a nother one last week in a nother hospital I and my APTT test result came 99.6 which is too high, dose APTT reading vary from lab to lab !! and do i need to have to change my medication !!? all my other tests are normal partof a high APTT and a positive lupus!!! anything i can do that can help droping down my APTT.

Thanks'

Rand